Keaton Overview

Guests and schedule subject to change if circumstances warrant.

THURSDAY, SEPTEMBER 28, 2017

7:00—Special Screening:  BENDER (2016)

A haunting, dramatic film is based on the true story of the "Bloody Benders", America's first family of serial killers who ran a general store 50 miles south of Iola. The film stars long-time friend of the Buster Keaton Celebration, James Karen, and was filmed in Kansas during the summer of 2014.  This is a FREE event.

Click here to view a movie trailer.

 

FRIDAY, SEPTEMBER 29, 2017

10:00—Traditional Buster Keaton Museum Tour - Piqua, Kansas

12:30—Afternoon Registration Begins

           (Admission Fee $20; includes Fri./Sat.)

1:00—Welcome and Introductions

           Frank Scheide, Keaton Committee Chair

1:10—Short: The Butcher Boy (1917)

           Introduction by Frank Scheide, Music by Jeff Rapsis

1:40—Short: Cops (1922)

           Introduction by Amy Specht, Music by Marvin Faulwell

2:05—David Shepard Remembered

           Panel Discussion: Scott Eyman, Hooman Mehran, Bill Shaffer & John Tibbetts

2:35—Break (10 minutes)

2:45—Feature: Three Ages (1923)

           Introduction by Hooman Mehran, Music by Ben Model

3:55—Rare Keaton Clips

           Presented by Rob Arkus

4:25—Short: The Playhouse (1921)

           Introduction by Rob Arkus, Music by Jeff Rapsis

5:15—Dinner Break (Bowlus Closed)


 

7:00—Evening Registration Begins

           (Free Admission)

7:30—Short: One Week (1920)

           Introduction by Keith Goering, Music by Marvin Faulwell

8:00—Short: The Fantastic Flying Books of  Mr. Morris Lessmore (2011)

           Introduction by Bruce Symes

8:20—Break (10 minutes)

8:30—Feature: The Cameraman (1928)

           Introduction by Dr. Lisa Stein Haven, Music by Jeff Rapsis


 

SATURDAY, SEPTEMBER 30

8:30—Morning Registration Begins

           (Admission Fee $20; includes Fri./Sat.)

9:00—Welcome and Introductions

           Dr. Lisa Stein Haven, Keaton Committee

9:20—Feature: College (1927)

           Introduction by Melissa Talmadge Cox, Music by Marvin Faulwell

10:35—Break (10 minutes)

10:45—Memories of Grandpa

           Presented by Melissa Talmadge Cox, Keaton's Granddaughter

11:15—Panel Discussion with Keaton Family Members

           Melissa Talmadge Cox, Barbara Talmadge & Harry Keaton, Moderated by Hooman Mehran

11:45—Lunch Break

 


That was then. This is Now," the Trolley Lunch tour is back! Join Donna Houser on Iola's Molly Trolley Saturday during the lunch break from 12 to 1:15 p.m.  The tour includes a sack lunch (sandwich, chips, cupcake and bottled water) for $15.

Register for the trolley tour Friday afternoon through Saturday morning in the Bowlus lobby.  Space is limited.

 

1:00—Afternoon Registration Begins

           (Admission Fee $20; includes Fri./Sat.)

1:30—Welcome and Introductions

           Hooman Mehran, Keaton Committee

1:35—Highlights from Blue Collar Buster

           Presented by Paul Gierucki

2:15—Short: The  Blacksmith (1922) (Alternate Version B)

           Introduction by Susan Raines, Music by Ben Model

2:40—Panel Discussion with Long Time Keaton Celebration Attendees

          Guest Panelists "To be Announced", Moderated by Bruce Symes

3:10—Break (10 minutes)

3:20—Short: The Railrodder (1965)

           Introduction by Bill Shaffer

3:50—Feature: To Be Funny:  100 Years of Buster Keaton (2017)

           A new Keaton documentary, Introduction by Jeff Rapsis

5:15—Classic Clips

          Presented by Frank Scheide

5:30—Dinner Break (Bowlus Closed)


 

7:00—Evening Registration Begins

           (Free Admission)

7:30—Welcome and Announcements

7:40—Feature: Spite Marriage (1929)   

           Introduction by John Tibbetts, Music by Ben Model

9:05—Break (10 minutes)

9:15—Clips: A Funny Thing Happened on the Way to the Forum (1966)

           Buster's final film - highlights to include all of Buster's scenes, Introduction by Frank Scheide

10:00—Final Thoughts & Farewell Video

Keaton After Party -- Miller's on Madison Avenue

All Keaton Celebration attendees are invited to attend the final Keaton After Party at Miller's on Madison Avenue, located at 415 W. Madison Avenue in Iola.  Light hors d'oeuvres will be served. Cash bar.

 

Click here to view the IOLA KEATON CELEBRATION website.